Hail, Wheeler
- When
- July 8, 4:55 PM CST
- Where
- Wheeler County, 13 mi NW of Bartlett
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.013, -98.729
Severe storms initiated over Wheeler and Garfield Counties of North Central Nebraska during early evening hours on July 8th, producing nickel to golf ball sized hail. Additional storms moved into Southwest Nebraska by mid to late evening and a few isolated severe storms produced wind gusts of 52 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Severe storms initiated over Wheeler and Garfield Counties of North Central Nebraska during early evening hours on July 8th, producing nickel to golf ball sized hail. Additional storms moved into Southwest Nebraska by mid to late evening and a few isolated severe storms produced wind gusts of 52 knots. Heavy rainfall fell over flash flood prone areas of Frontier County with numerous reports of over 3 inches of rainfall received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 8, 2:15 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN JUL 8 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY EARLY EVENING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND DAMAGE. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN AND NIGHT NEAR AND SOUTH OF INTERSTATE 80. .LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY. AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S. ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING. && .AVIATION... COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24 HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS IN HEAVY RAINFALL OR LOWERING CIGS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SUN JUL 8 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT SUN JUL 8 2007 /248 PM MDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS CENTRAL PORTIONS OF THE STATE TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND NORTH OF THE FRONT. THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED...HOWEVER A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS AGAIN THE MAIN THREAT. SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 153 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
5 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Heavy rainfall of 6 to 8 inches caused flash flooding with water flowing over roadways.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45159, 45160, 45162, 45163, 45164, 45165, 45166, 64672.